Connect with others who understand.

sign up log in
About MyPsoriasisTeam

Sulfasalazine

Sulfasalazine

My gastroenterologist put me on 2 Sulfasalazine tablets 500 mg each. 4 times a day for ulcerative colitis. I still have diarrhea. Could it be harming my liver and kidneys?

A MyPsoriasisTeam Member said:

Sulfasalazine isn't nearly as hard on the kidney and liver as most other DMARDs. It can cause stomach ulcers though.
When I started SSZ, it did initially raise my liver stats, but those went down in about a month or so. What really hit my liver was the Methotrexate.

Either way, your doc should keep an eye on those values just in case.

Wishing you the best of luck!

posted 6 months ago
A MyPsoriasisTeam Member said:

I personally had stomach issues on sulfasalazine and had to go off it. Not sure if it impacts the organs.

posted 6 months ago
A MyPsoriasisTeam Member said:

I take Sulfasalazine as well and the Doc does periodic bloodwork but said it generally doesn’t cause a problem.. Hope it helps...

posted 6 months ago
A MyPsoriasisTeam Member said:

Thank you

posted 6 months ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in